Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 47, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 4, 2018, 3:58 AM EDT for Sussex County, Warren County, New Jersey. It was in force for 33 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2018, 3:58 AM EDT (07:58 UTC)
- Expired
- Aug 5, 2018, 1:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sussex County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 121 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:19 AM EDT | FLOOD | 1 Wsw Washington, NJ | STREET FLOODING ON WEST WASHINGTON AVENUE IN WASHINGTON BORO. |
| Aug 4, 7:00 AM EDT | HEAVY RAIN 2.96 | Blairstown, NJ | 11-HOUR TOTAL SINCE 8 PM YESTERDAY. |
| Aug 4, 7:20 AM EDT | HEAVY RAIN 3.52 | Belvidere, NJ | RAIN FELL OVER A 24-HOUR PERIOD. |
| Aug 4, 7:30 AM EDT | HEAVY RAIN 4 | Highland Lakes, NJ | 24-HOUR TOTAL. |
| Aug 4, 10:09 AM EDT | HEAVY RAIN 4.3 | Highland Lakes, NJ | 24-HOUR TOTAL. |
| Aug 4, 11:00 AM EDT | FLOOD | 1 Ene Alphano, NJ | FLOODING FROM A LAKE ON THE PANTHER VALLEY GOLF COURSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
566
WGUS41 KPHI 040758
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
358 AM EDT SAT AUG 4 2018
NJC037-041-041200-
/O.NEW.KPHI.FA.W.0047.180804T0758Z-180804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
358 AM EDT SAT AUG 4 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Sussex County in northwestern New Jersey...
Warren County in northwestern New Jersey...
* Until 800 AM EDT.
* At 357 AM EDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling over the area. The heavy rain will
cause flooding. Up to two and a half inches of rain have already
fallen over the past several hours, with another one to two inches
possible.
* Some locations that could experience flooding include...
Port Jervis, Newton, Montague, Hopatcong, Hackettstown, Washington,
Blairstown, Mount Arlington, Franklin, Stanhope, Hamburg, Netcong,
Belvidere, Harmony, Oxford, Ogdensburg, Alpha, Sussex, Hope and
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4120 7437 4097 7464 4092 7465 4090 7471
4091 7476 4082 7483 4071 7497 4059 7519
4075 7519 4079 7511 4085 7510 4086 7505
4098 7514 4109 7497 4109 7499 4110 7498
4116 7490 4132 7480 4136 7469
$$
CMS7 follow-up statements
108
WGUS81 KPHI 040942
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
542 AM EDT SAT AUG 4 2018
NJC037-041-041200-
/O.CON.KPHI.FA.W.0047.000000T0000Z-180804T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
542 AM EDT SAT AUG 4 2018
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR SUSSEX AND
WARREN COUNTIES...
At 540 AM EDT, local law enforcement reported flooding in portions
of Warren County, including on West Washington Avenue in Washington
Boro. Widespread two to four inch rainfall totals have occurred in
Warren and Sussex Counties, with another inch or so possible.
Flooding is expected to continue for the next few hours.
Some locations that could experience flooding include...
Port Jervis, Newton, Montague, Hopatcong, Hackettstown, Washington,
Blairstown, Mount Arlington, Franklin, Stanhope, Hamburg, Netcong,
Belvidere, Harmony, Oxford, Ogdensburg, Alpha, Sussex, Hope and
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4120 7437 4097 7464 4092 7465 4090 7471
4091 7476 4082 7483 4071 7497 4059 7519
4075 7519 4079 7511 4085 7510 4086 7505
4098 7514 4109 7497 4109 7499 4110 7498
4116 7490 4132 7480 4136 7469
$$
CMS050
WGUS41 KPHI 041146
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
746 AM EDT SAT AUG 4 2018
NJC037-041-041600-
/O.EXT.KPHI.FA.W.0047.000000T0000Z-180804T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
746 AM EDT SAT AUG 4 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Sussex County in northwestern New Jersey...
Warren County in northwestern New Jersey...
* Until noon EDT.
* At 737 AM EDT, local law enforcement reported flooding across
portions of Sussex and Warren counties. In addition, local creeks
and streams are also rising and flooding, including the Pequest
River near Pequest. Although rain is beginning to taper off, up to
4 to 5 inches of rainfall fell overnight in some areas. Residual
flooding will continue for the next few hours.
* Some locations that could experience flooding include...
Port Jervis, Newton, Montague, Hopatcong, Hackettstown, Washington,
Blairstown, Mount Arlington, Franklin, Stanhope, Hamburg, Netcong,
Belvidere, Harmony, Oxford, Ogdensburg, Alpha, Sussex, Hope and
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4120 7437 4097 7464 4092 7465 4090 7471
4091 7476 4082 7483 4071 7497 4059 7519
4075 7519 4079 7511 4085 7510 4086 7505
4098 7514 4109 7497 4109 7499 4110 7498
4116 7490 4132 7480 4136 7469
$$
Robertson717
WGUS41 KPHI 041537
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1137 AM EDT SAT AUG 4 2018
NJC037-041-042000-
/O.EXT.KPHI.FA.W.0047.000000T0000Z-180804T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
1137 AM EDT SAT AUG 4 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Sussex County in northwestern New Jersey...
Warren County in northwestern New Jersey...
* Until 400 PM EDT.
* At 1121 AM EDT, areas of flooding continue across portions of
Sussex and Warren counties. Local creeks and streams continue to
rise, with some exceeding flood stage, including the Pequest River
near Pequest. Residual flooding will continue for the next few
hours.
* Some locations that could experience flooding include...
Port Jervis, Newton, Montague, Hopatcong, Hackettstown, Washington,
Blairstown, Mount Arlington, Franklin, Stanhope, Hamburg, Netcong,
Belvidere, Harmony, Oxford, Ogdensburg, Alpha, Sussex, Hope and
Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4120 7437 4097 7464 4092 7465 4090 7471
4091 7476 4082 7483 4071 7497 4059 7519
4075 7519 4079 7511 4085 7510 4086 7505
4098 7514 4109 7497 4109 7499 4110 7498
4116 7490 4132 7480 4136 7469
$$
Robertson951
WGUS41 KPHI 041906
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
306 PM EDT SAT AUG 4 2018
NJC037-041-050200-
/O.EXT.KPHI.FA.W.0047.000000T0000Z-180805T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
306 PM EDT SAT AUG 4 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Sussex County in northwestern New Jersey...
Warren County in northwestern New Jersey...
* Until 1000 PM EDT Saturday.
* At 300 PM EDT, minor flooding was occurring along many small
streams and creeks in Warren County and Sussex County. The
flooding is due to runoff from last night's heavy rainfall.
Stream and creek levels will fall slowly and most should return
within their banks this evening.
* Some locations that are experiencing minor flooding include...
Newton, Montague, Hopatcong, Hackettstown, Washington, Blairstown,
Mount Arlington, Franklin, Stanhope, Hamburg, Netcong, Belvidere,
Harmony, Oxford, Ogdensburg, Alpha, Sussex, Hope and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4120 7437 4097 7464 4092 7465 4090 7471
4091 7476 4082 7483 4071 7497 4059 7519
4075 7519 4079 7511 4085 7510 4086 7505
4098 7514 4109 7497 4109 7499 4110 7498
4116 7490 4132 7480 4136 7469
$$
Iovino869
WGUS81 KPHI 050020
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
820 PM EDT SAT AUG 4 2018
NJC037-041-050200-
/O.CON.KPHI.FA.W.0047.000000T0000Z-180805T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
820 PM EDT SAT AUG 4 2018
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN SUSSEX AND CENTRAL WARREN COUNTIES...
At 815 PM EDT, minor flooding was occurring along the Pequest River
and some of its tributaries in Warren County and in southern Sussex
County. Most other small streams and creeks in the two counties have
returned within their banks. The minor flooding along the Pequest
River is expected to continue overnight with the river returning
back below flood stage toward daybreak on Sunday. The Flood Warning
will be extended through the night shortly.
Some locations that are experiencing minor flooding include...
Newton, Belvidere, Oxford, Hope, Andover, Great Meadows-Vienna,
Allamuchy-Panther Valley and Greendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4100 7469 4093 7476 4082 7495 4082 7509
4085 7510 4086 7505 4098 7491 4106 7477
$$
Iovino852
WGUS41 KPHI 050026
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
826 PM EDT SAT AUG 4 2018
NJC037-041-051100-
/O.EXT.KPHI.FA.W.0047.000000T0000Z-180805T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
826 PM EDT SAT AUG 4 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Southwestern Sussex County in northwestern New Jersey...
Central Warren County in northwestern New Jersey...
* Until 700 AM EDT Sunday.
* At 820 PM EDT, minor flooding was occurring along the Pequest
River and some of its tributaries in Warren County and in southern
Sussex County. The minor flooding along the Pequest River is
expected to continue overnight with the river returning back below
flood stage toward daybreak on Sunday.
* Some locations that may be experiencing minor flooding include...
Newton, Belvidere, Oxford, Hope, Andover, Great Meadows-Vienna,
Allamuchy-Panther Valley and Greendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4100 7469 4093 7476 4082 7495 4082 7509
4085 7510 4086 7505 4098 7491 4106 7477
$$
Iovino795
WGUS41 KPHI 050954
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
554 AM EDT SUN AUG 5 2018
NJC037-041-051700-
/O.EXT.KPHI.FA.W.0047.000000T0000Z-180805T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
554 AM EDT SUN AUG 5 2018
The National Weather Service in Mount Holly NJ has extended the
* Flood Warning for...
Southwestern Sussex County in northwestern New Jersey...
Central Warren County in northwestern New Jersey...
* Until 100 PM EDT Sunday.
* At 553 AM EDT, minor flooding continued along the Pequest River
and some of its tributaries in Warren County and in southern
Sussex County. Gauges indicate levels are near or just past crest,
but it will take several more hours for the river to return below
flood stage.
* Some locations that could experience flooding include...
Newton, Belvidere, Oxford, Hope, Andover, Great Meadows-Vienna,
Allamuchy-Panther Valley and Greendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4100 7469 4093 7476 4082 7495 4082 7509
4085 7510 4086 7505 4098 7491 4106 7477
$$
CMSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 4, 3:56 AM EDT, 2 minutes earlier.
Area forecast discussion, Aug 4, 3:56 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
356 AM EDT Sat Aug 4 2018
.SYNOPSIS...
A trough of low pressure will move through the area this
morning. High pressure and an associated upper level ridge will
then build in late today and dominate our weather through
Monday. Another upper level trough and weak front will move in
and affect the area for the middle to latter part of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
330 AM...Trough of low pressure currently moving slowly through
eastern PA with successive rounds of heavy showers continuing to
train south to north through Chester, Burks Counties north
through the Lehigh Valley into the southern Poconos and portions
of NW NJ. These heavy showers are being driven by deep moisture
plume feeding north along the east coast with PWATs over 2
inches and a deep warm cloud layer with just enough instability. We
have already received reports of flooding and flash flooding
and as showers continue to train north this threat will persist
in the watch area through early this morning. The good news is
that as the upper level trough driving this system finally
advances east into this morning this will lead to showers
pushing eastward out of the watch area by mid morning. As this
occurs, areas further east along and east of the I-95 corridor
will recieve a period of showers, heavy at times, this morning.
However since this area has not been hit as hard with recent
rainfall and the system will be more progressive as it moves
through these areas farther east we do not expect flash flooding
here. However local urban, small stream, and poor drainage
flooding will be possible.
By this afternoon, last of the heaviest/steadiest showers will
be clearing the coast as the deep moisture plume that has been
over the east for the past few days finally clears the area.
This will lead to skies finally becoming partly to mostly sunny
this afternoon with highs generally in the mid 80s. There
will however continue to be some instability and enough low
level moisture and weak forcing aloft that an isolated afternoon
shower or storm will be possible. However most areas should be
rain free after this main batch of showers clears.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Upper level trough axis continues to move off to the east
tonight with an upper level ridge progressing east through the
eastern Great Lakes towards the area. This will result in a
westward extension of the Bermuda high building west along the
east coast. As a result of this, skies become mainly clear
tonight with light winds and abundant low level moisture
continuing to persist...especially for areas that have received
recent heavy rains. For these reasons expect at least patchy fog
to develop...especially over eastern PA. Given this set up, it
could become quite dense in spots. Expect lows generally in the
low to mid 60s over the southern Poconos and in the upper 60s to
low 70s elsewhere as temps will be dropping very close to dew
points.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
330 AM Update...No major changes to the overall forecast
thinking for the long range. We lowered dew points some for
Sunday and Monday due to deeper mixing expected and also trimmed
back the area of slight chance POPs a bit for Monday. For
further details, please see previous discussion below.
Friday Afternoon's Discussion...Typical summertime weather will
remain across the area during the long term. A high pressure
system will continue to pump humid and very warm air across the
area, while occasionally an upper disturbance or weak surface
front will set off showers and thunderstorms.
The favored time periods for showers and thunderstorms will be
from next Monday night and into the Wed/Thu period as another
upper trough and sfc front meanders across the area. Preceding
this, ample warn and humid air will be in place, so the
possibility for some heavy downpours will be upon us once again.
We have mostly chc pops for the fcst for Tue thru Thu.
Temperatures will be well above normal Sunday and Monday, the
two dry days as an upper ridge will be across the region. Heat
index values during these days will be in the low/mid 90s,so
some limited heat related issues are possible across the urban
areas. After Monday, the added clouds will probably cause
temperatures to fall back closer to normal.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Until 12z...MVFR and IFR at KRDG and KABE with rain, heavy at
times. VFR lowering to MVFR and IFR in moderate to heavy rain at
KILG, KPHL, KPNE and KTTN. VFR lowering to MVFR in light to
moderate rain at KMIV and KACY. Isolated thunder is expected but
it should not be widespread enough to include in the TAFs.
South to southwest wind 8 knots or less.
Today...MVFR in the morning with rain ending. Conditions
improving to VFR for the afternoon hours with clearing taking
place at that time. Southwest wind 6 to 12 knots becoming west.
Tonight...MVFR/IFR restrictions possible by the overnight in
patchy fog...especially for KRDG/KABE.
OUTLOOK...
Sunday thru Monday...Mostly VFR. Patchy overnight/early AM fog
possible with associated restrictions.
Monday night thru Wednesday...Mostly VFR. Sct tstms with lower
conditions psbl.
&&
.MARINE...
SW winds will gust to 20 knots today with occasional gusts up to
25 knots possible but this is not expected to be widespread
enough for an SCA. Also, showers moving through this morning
into early this afternoon may bring areas of low visibilities.
OUTLOOK... Sub-SCA expected. Fair weather Sun thru Monday
night. Sct showers and tstms Tue thru Wed.
RIP CURRENTS...
There is a moderate risk for the development of dangerous rip
currents on Saturday at the New Jersey and Delaware beaches. The
wind should be from the south and southwest around 10 MPH.
Waves in the surf zone are forecast to be around 3 feet with a
moderate period primary swell. However, there should be an
underlying long period swell (around 14 seconds) from the
southeast and that is the main reason for the moderate risk.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 8 AM EDT this morning for PAZ054-055-
060>062.
NJ...Flash Flood Watch until 8 AM EDT this morning for NJZ001-007-
008.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...Fitzsimmons
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...Fitzsimmons/O'Hara
Aviation...Fitzsimmons
Marine...FitzsimmonsHazardous weather outlook, Aug 3, 9:58 PM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 958 PM EDT Fri Aug 3 2018 NJZ001-007-008-PAZ054-055-060>062-050200- Sussex-Warren-Morris-Carbon-Monroe-Berks-Lehigh-Northampton- 958 PM EDT Fri Aug 3 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027- PAZ070-071-101>106-050200- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic- Cape May-Southeastern Burlington-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 958 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Scattered showers and isolated thunderstorms may produce very heavy downpours leading to urban, small stream and poor drainage flooding in spots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy showers and isolated thunderstorms will likely continue into Saturday morning before moving out of the area by afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-050200- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 958 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the development of dangerous rip currents. Scattered showers and isolated thunderstorms may produce very heavy downpours leading to urban and poor drainage flooding in spots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a moderate risk for the development of dangerous rip currents on Saturday. Heavy showers and isolated thunderstorms will likely continue into Saturday morning before moving out of the area by afternoon. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-050200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 958 PM EDT Fri Aug 3 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 4, 2:34 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM FLOOD CHARLESTOWN HUNT 40.10N 75.53W
08/04/2018 CHESTER PA DEPT OF HIGHWAYS
HEAVY RAINFALL CONTRIBUTED TO A DOWNED TREE ON STATE
HIGHWAY 29 BETWEEN CHARLESTOWN HUNT DRIVE AND BUCKWALTER
ROAD. ALL LANES CLOSED.
&&
EVENT NUMBER PHI1801180
CMSLocal storm report, Aug 4, 2:42 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM FLOOD GRIESEMERSVILLE 40.59N 75.50W
08/03/2018 LEHIGH PA SOCIAL MEDIA
STREET FLOODING ON HAMILTON STREET NEAR CEDAR CREEK.
&&
EVENT NUMBER PHI1801181
CMSLocal storm report, Aug 4, 2:55 AM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
255 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLOOD 1 N CHEROKEE RANCH 40.42N 75.93W
08/04/2018 BERKS PA SOCIAL MEDIA
REPORT OF A VEHICLE STUCK IN FLOOD WATERS ON LEESPORT
AVENUE IN READING.
&&
EVENT NUMBER PHI1801182
CMSLocal storm report, Aug 4, 3:04 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 AM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM FLOOD 1 NE PHILLIPSBURG 40.70N 75.17W
08/04/2018 WARREN NJ SOCIAL MEDIA
FLOODING ON U.S. HIGHWAY 22 IN LOPATCONG TWP.
&&
EVENT NUMBER PHI1801183
CMSSpecial weather statement, Aug 4, 3:09 AM EDT, 49 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
309 AM EDT SAT AUG 4 2018
NJZ001-007-PAZ062-040800-
Sussex-Warren-Northampton-
309 AM EDT SAT AUG 4 2018
...A SHOWER WILL AFFECT SOUTHWESTERN SUSSEX...WARREN AND NORTHEASTERN
NORTHAMPTON COUNTIES...
At 308 AM EDT, a shower was located over Oxford, or 16 miles
northeast of Easton, moving northeast at 20 mph.
Winds up to 40 mph are possible with this shower. With the saturated
ground, trees may be downed even with wind gusts well below severe
levels.
Locations impacted include...
Newton, Hopatcong, Hackettstown, Washington, Blairstown, Mount
Arlington, Stanhope, Netcong, Belvidere, Oxford, Hope, Delaware Water
Gap, Andover, Lake Mohawk, Greendell, Millbrook, Crandon Lakes, Great
Meadows-Vienna, Flatbrookville and Allamuchy-Panther Valley.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4100 7461 4096 7464 4092 7465 4090 7471
4092 7473 4091 7476 4088 7481 4082 7483
4073 7495 4092 7522 4097 7512 4099 7513
4104 7503 4109 7497 4110 7499 4118 7488
TIME...MOT...LOC 0708Z 223DEG 17KT 4084 7497
CMSSpecial weather statement, Aug 4, 3:55 AM EDT, 3 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
355 AM EDT SAT AUG 4 2018
NJZ001-007-008-040900-
Morris-Sussex-Warren-
355 AM EDT SAT AUG 4 2018
...HEAVY DOWNPOURS WILL AFFECT NORTHERN MORRIS...CENTRAL SUSSEX AND
NORTHEASTERN WARREN COUNTIES...
At 354 AM EDT, a shower was located over Hopatcong, or 7 miles south
of Newton, moving northeast at 20 mph.
Winds up to 40 mph are possible with this shower. With the already
saturated ground, trees may be downed by these gusts even though
they are well below severe limits.
Locations impacted include...
Newton, Dover, Hopatcong, Kinnelon, Hackettstown, Butler, Wharton,
Rockaway, Mount Arlington, Franklin, Stanhope, Riverdale, Hamburg,
Netcong, Ogdensburg, Sussex, Hope, Andover, Lake Mohawk and
Greendell.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4120 7437 4110 7449 4104 7450 4105 7445
4102 7443 4103 7442 4101 7436 4100 7430
4099 7429 4098 7430 4077 7487 4091 7501
4128 7453
TIME...MOT...LOC 0754Z 237DEG 18KT 4095 7470
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:10 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 4 hr |
| Aug 3, 10:07 PM EDT | Special Weather Statement | PHI | Warren | 53 min |
| Aug 3, 10:35 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 55 min |
| Aug 4, 2:53 AM EDT | Areal Flood Advisory | PHI | Warren | 4 hr |
| Aug 4, 3:09 AM EDT | Special Weather Statement | PHI | Warren | 51 min |
| Aug 4, 3:14 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Aug 4, 3:55 AM EDT | Special Weather Statement | PHI | Sussex | 65 min |
| Aug 4, 5:12 AM EDT | Areal Flood Advisory | PHI | Morris | 3 hr |
| Aug 4, 5:45 AM EDT | Areal Flood Advisory | PHI | Hunterdon | 7 hr |
| Aug 4, 5:56 AM EDT | Areal Flood Advisory | PHI | Morris | 3 hr |
| Aug 4, 6:19 AM EDT | Flash Flood Warning | PHI | Morris | 4 hr |
| Aug 4, 6:55 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 4 hr |
| Aug 4, 8:19 AM EDT | Areal Flood Advisory | PHI | Middlesex, Somerset | 4 hr |
| Aug 4, 9:32 AM EDT | Flash Flood Warning | PHI | Somerset | 3 hr |
| Aug 4, 9:39 AM EDT | Small Craft Advisory | PHI | 6 hr | |
| Aug 4, 10:16 AM EDT | Areal Flood Warning | PHI | Morris | 4 hr |
| Aug 4, 10:51 AM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 4 hr |
| Aug 4, 12:13 PM EDT | Areal Flood Warning | PHI | Middlesex, Somerset | 2 hr |
| Aug 4, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 34 min |
| Aug 4, 5:04 PM EDT | Special Weather Statement | PHI | Hunterdon | 56 min |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.